Aa
Aa
A
A
A
Close
1172209 tn?1263427216

weight loss

ok guys i desparately need your help because im suffering here. i know lithium is causing my weight gain. i now weigh 346 pounds im 6'0" tall.  before lithium i weighed 210 pounds. any ideas on how to get the weight off i would really appreciate it.
4 Responses
Sort by: Helpful Oldest Newest
585414 tn?1288941302
Sometimes its really difficult. When I went through this issue myself I asked to be changed to another mood stabilizer and I found Lamictal to be the most tolerable in this regard, certainly as regards weight gain but each person responds differently to each medication. Sometimes if a person is developing severe side effects from a medication it is worthwhile to consider available options. Speak to your psychiatrist about this.
Helpful - 0
202665 tn?1248806733
I'm seeing the same thing and am on Lithium, lamictal and Seroquel.  I'm not eating any different than I was before and am actually trying to watch the calorie intake.  how the heck am I gaining the weight?
Helpful - 0
585414 tn?1288941302
All the atypical antipsychotics have the potential to cause metabolic imbalances that often lead to weight gain and can create the changes that lead to diabetes, Abilify, Fanapt and Saphris being the 3 with the least of this potential. Eating a proper diet of course can help strongly but it still can be a problem. I would not know what further changes to make but you could speak to your psychiatrist and if it becomes a severe problem they could change and/or adjust treatment and refer you to a nutrionist if neccessary.
Helpful - 0
952564 tn?1268368647
I would say to make sure you are getting some exercise, especially if you were on a healthy diet before. My psychologist told me that sometimes when you stabalize and you're not being manic as often, sometimes you don't realize that you're not doing as much physically as before (if you were one of those get up and go mania people.) So you do not realize that not only are you on a medication that can cause weight gain, but you're also not burning as many calories as you were. So maybe just start doing some extra exercise and see if that helps.
Helpful - 0
Have an Answer?

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.